MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY
Model Number PNS5F120BER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Edema (1820)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, hematoma or hemorrhage at the site, inability to completely remove thrombus, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse events were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01397.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy in the carotid terminus (carotid t) using a penumbra system 3d revascularization device (psr3d) and a neuron select catheter 5f (5f select).The patient¿s initial national institutes of health stroke scale (nihss) was a 11; however, the principle investigator (pi) noted that the nihss was at 20 later in the day.A stat computerized tomography (ct) shows no bleed but stroke in the right frontal and right parietal lobe consistent with ct perfusion and cerebral edema.This event is considered resolved with clinical sequelae as of (b)(6) 2019.These events were adjudicated to be serious adverse events with a possible relationship to the 5f select and psr3d, and a possible relationship to the index procedure.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2019-01398.1.Section b.Box 5.Describe event or problem 2.Section d.Box 1.Brand name 3.Section d.Box 2.Product code 4.Section d.Box 2.Common device name 5.Section d.Box 4.Lot number/catalog number/expiration date/unique identifier 6.Section g.Box 5.Pma/510(k) # 7.Section h.Box 4.Device manufacture date this report is associated with mfr report number: 3005168196-2019-01397.
 
Event or Problem Description
On (b)(6)-2019, the patient underwent a thrombectomy in the carotid terminus (carotid t) using a penumbra system 3d revascularization device (psr3d) and a penumbra system jet7 reperfusion catheter (jet7).The patient¿s initial national institutes of health stroke scale (nihss) was a 11; however, the principle investigator (pi) noted that the nihss was at 20 later in the day.A stat computerized tomography (ct) shows no bleed but stroke in the right frontal and right parietal lobe consistent with ct perfusion and cerebral edema.This event is considered resolved with clinical sequelae as of (b)(6) 2019.These events were adjudicated to be serious adverse events with a possible relationship to the jet7 and psr3d, and a possible relationship to the index procedure.

Brand Name
PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8804917
Report Number3005168196-2019-01398
Device Sequence Number19625983
Product Code NRY
UDI-Device Identifier00814548010182
UDI-Public00814548010182
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model NumberPNS5F120BER
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF86693
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Date Report Sent to FDA01/01/2005